Jump to content
theguy

2 weeks so far on Wellbutrin ... moody

Recommended Posts

Posted (edited)

I am currently on a very low dosage of cipralex (5mg) and I needed a boost as I was starting to feel very low.   Dr. prescribed Wellbutrin SR 150mg.  First day I felt ok and kinda good.    It is now day 14 and after I take it I feel a bit moody, want to lay down and sleep, and unmotivated a little.   Any thoughts how much longer before I can expect to feel some positive effects from this med?

Also it was making me focus more  at first; today not so much.   Can seem to get work done .. may that is part of the motivation.   Grrr, I'm dragging myself today ..

Thanks.

Edited by theguy

Share this post


Link to post
Share on other sites

Hi- hopefully it'll get better for you soon. I can share my experience since it's fresh- I've been taking Welbutrin for about 14 weeks. I didn't get much out of it for quite a while, aside from sleepiness you got. I called the doctor after 3 weeks of no real improvement and he said give it at least a month and it could be as much as 8 weeks to see results. He said for most of his patients on Welbutrin it's more like 4 weeks. Since everyone's different there's no pat answer. I started on 100mg and ramped up to 300mg (200 in the morning and 100 in the afternoon).

Anyhow- in my case I got nothing until 8 weeks and then bam- I was relaxed and no more semi-constant angry and lazy. Then 2 weeks later I got some energy back- quite a bit in fact. I know that's a long time... really I know 😄 but since I'm not working because of Covid I agreed to the long wait my doc suggested. Happy I did. Hope this helps.

Share this post


Link to post
Share on other sites
Posted (edited)
On 7/29/2020 at 9:00 PM, GeorgeR said:

Hi- hopefully it'll get better for you soon. I can share my experience since it's fresh- I've been taking Welbutrin for about 14 weeks. I didn't get much out of it for quite a while, aside from sleepiness you got. I called the doctor after 3 weeks of no real improvement and he said give it at least a month and it could be as much as 8 weeks to see results. He said for most of his patients on Welbutrin it's more like 4 weeks. Since everyone's different there's no pat answer. I started on 100mg and ramped up to 300mg (200 in the morning and 100 in the afternoon).

Anyhow- in my case I got nothing until 8 weeks and then bam- I was relaxed and no more semi-constant angry and lazy. Then 2 weeks later I got some energy back- quite a bit in fact. I know that's a long time... really I know 😄 but since I'm not working because of Covid I agreed to the long wait my doc suggested. Happy I did. Hope this helps.

Thanks this is encouraging.   Today I felt so crazy lazy.   I was fine the day before.    Hoping things get better for me here.   Also I'm only on 150mg.    I wonder after 8 weeks if I should go up to 300.  I guess I will see how I feel then. 

Edited by theguy

Share this post


Link to post
Share on other sites

The improvement wasn't perfectly consistent with me- along the way there were days like you just had that popped up after several good days. Shoulda mentioned that in my post- sorry. 

Regarding dosage- does your doctor have any suggestion there? This is from Mayo Clinic for extended release:

At first, 150 mg once a day in the morning. Your doctor may adjust your dose as needed. However, the dose is usually not more than 450 mg per day.

If you can find any similarity between our situation here's my quick background- 57 years old, 200 pounds, all the 5 or 6 SSRI and SNRIs I've tried, including Wellbutrin and Vybrid, made soooo tired for the first couple weeks. Eventually this side effect lessened. With Wellbutrin I got the boost of energy after about 10 weeks and it hasn't gone away. Unfortunately that stimulating effect started keeping me up at night. That eventually led to Gabapentin- it's been great for 8 days now. I'm sleeping thru the night and the days have been pretty darn good. Hope this helps 🙂

 

 

Share this post


Link to post
Share on other sites

Hey George yes your responses definitely help.  I want to be hopeful with Wellbutrin so I want to give it the 8 weeks and perhaps 10 since that is when you got the boost of energy.    In the past I used elavil to get me to sleep.   I have 10mg pills to be used as needed and I did take one tonight so hopefully that will help me get some sleep.   Moving forwards if I continue the have problems sleeping I may try something else.   I just try not to be on too many meds.   I am 47 and currently about 246 lbs.   Too much computer work; but another reason I wanted the boost from Wellbutrin to get me working out consistently again.   I am on day 20 at 150mg SR.

Share this post


Link to post
Share on other sites

I sure hope it works for you like it has been for me. I know what you mean about not taking too many meds. Cholesterol, clopidigrel, wellbutrin and now gabapentin... a regular pharmacy over here 😄

I'm looking at my medication notes here and I started at only 75mg, then up to 150mg a week later. After a month it was increased to 225mg. Notes say I was dizzy and spacey intermittently a couple days later. A week later I changed from extended to sustained release- not sure if that made any difference at all. Still sleepless at night and tired during the day. Then a few days later he put me at 100mg in the am and 200mg more in the afternoon. Within about 2 weeks I was feeling better. Sleep didn't improve til last week (week 13) when I started gabapentin. That's my little journey. I'm not saying you should up your dose but maybe ask your doctor in another week or so if there's no change. I waited a month and maybe if I'd increased sooner I'd have felt better sooner.

Share this post


Link to post
Share on other sites

Thanks your experience definitely helps me.   It is still soon for me and I have a ways to go to get to week 13 but I am hopeful.  Today was not too bad but an email to me today (work related) caused me to have have a shot of anxiety rush through me.    I got through it but hope those instances are not strong as time goes on.    Today I also took 75mg in the morning to see how that went.  I felt the energy then sleepiness.   I had to drive 1 hr and 10 min to my customer so I didn't want it to affect me so much driving.  Driving home was good as I was not sleepy which was good.   I took the other 75mg at 5:30pm and had a nap afterwards.  I am up now and we will see if I can get some sleep tonight.

 

Share this post


Link to post
Share on other sites

Aug 5 - took 75 mg in morning and didn't feel sleepy at all during my travels.   I did have a tight tension headache nearing 3pm though.   took 75mg at 5:30pm and tension in head did not go away.   Advil didn't take it away / robaxacet didn't take it away.  I ended up go to be with head tension but it disappeared by the time I woke up.   

 

Aug 6 - Day 24 on Wellbutrin 150mg - Woke up groggy and with some anxiety   ... I did dream so got some good REM sleep I think.   Took full 150mg this time at 9:30am ... felt some anxiety but intensity lessoned by 10:42 am.   Feel a bit tired  and blah,  mood is blah blah.   Motivated still needs work .... I am sitting at my desk working because I know it has to be done but really don't feel like doing it  ... blah days ... Hoping things change over time.   

 

Share this post


Link to post
Share on other sites

Aug 7,   Day 25  -   woke up ; had energy to get moving on things like breakfast and work.   As the day progressed I go a lot of head tension, in back of neck and jaw.   Other than that today was a good day I think.   I really hope that tension goes away and does not keep coming back every day as it would be too bothersome to have it everyday.     I must say though I really did have a lot of energy today, my thinking was clear, zero anxiety.   strange what one day will do.

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...